A robust asset–liability management framework for investment products with guarantees
Nalan Gülpınar (),
Dessislava Pachamanova () and
Ethem Çanakoğlu ()
Additional contact information
Nalan Gülpınar: The University of Warwick
Dessislava Pachamanova: Babson College
Ethem Çanakoğlu: Bahcesehir University
OR Spectrum: Quantitative Approaches in Management, 2016, vol. 38, issue 4, No 8, 1007-1041
Abstract:
Abstract This paper suggests a robust asset–liability management framework for investment products with guarantees, such as guaranteed investment contracts and equity-linked notes. Stochastic programming and robust optimization approaches are introduced to deal with data uncertainty in asset returns and interest rates. The statistical properties of the probability distributions of uncertain parameters are incorporated in the model through appropriately selected symmetric and asymmetric uncertainty sets. Practical data-driven approaches for implementation of the robust models are also discussed. Numerical results using generated and real market data are presented to illustrate the performance of the robust asset–liability management strategies. The robust investment strategies show better performance in unfavorable market regimes than traditional stochastic programming approaches. The effectiveness of robust investment strategies can be improved by calibrating carefully the shape and the size of the uncertainty sets for asset returns.
Keywords: Uncertainty modeling; Investment contracts with guarantees; Asset–liability management; Robust optimization; Stochastic programming (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)
Downloads: (external link)
http://link.springer.com/10.1007/s00291-016-0437-z Abstract (text/html)
Access to the full text of the articles in this series is restricted.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:orspec:v:38:y:2016:i:4:d:10.1007_s00291-016-0437-z
Ordering information: This journal article can be ordered from
http://www.springer. ... research/journal/291
DOI: 10.1007/s00291-016-0437-z
Access Statistics for this article
OR Spectrum: Quantitative Approaches in Management is currently edited by Rainer Kolisch
More articles in OR Spectrum: Quantitative Approaches in Management from Springer, Gesellschaft für Operations Research e.V.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().